View Complete Reference

Hill, TP (1995)

A Statistical Derivation of the Significant-Digit Law

Statistical Science 10(4), pp. 354-363.

ISSN/ISBN: 0883-4237 DOI: Not available at this time.



Abstract: The history, empirical evidence and classical explanations of the significant-digit (or Benford's) law are reviewed, followed by a summary of recent invariant-measure characterizations. Then a new statistical derivation of the law in the form of a CLT-like theorem for significant digits is presented.


Bibtex:
@article {MR1421567, AUTHOR = {Hill, Theodore P.}, TITLE = {A statistical derivation of the significant-digit law}, JOURNAL = {Statist. Sci.}, FJOURNAL = {Statistical Science. A Review Journal of the Institute of Mathematical Statistics}, VOLUME = {10}, YEAR = {1995}, NUMBER = {4}, PAGES = {354--363}, ISSN = {0883-4237}, MRCLASS = {60E99 (60A10 62E99)}, MRNUMBER = {1421567 (98a:60021)}, MRREVIEWER = {Peter Schatte}, URL = {http://links.jstor.org/sici?sici=0883-4237(199511)10:4<354:ASDOTS>2.0.CO;2-P&origin=MSN}, }


Reference Type: Journal Article

Subject Area(s): Statistics